Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Cremaffin PLUS effective at treating constipation?

Answered by
Dr.
Dr. Suma Parinam

General & Family Physician

Practicing since :2008

Answered : 1704 Questions

default
Posted on Fri, 12 Oct 2018 in Digestion and Bowels
Question: Can Cremaffin PLUS syrup be taken for a long time to help easy bowel movement? I have chronic constipation and recently realised that taking Cremaffin PLUS syrup at night before going to bed helped me clear my bowels on a regular basis, at least once in 1-2 days. Are there any serious side effects of taking Cremaffin PLUS for a long time, apart from it becoming a habit?
doctor
Answered by Dr. Suma Parinam 32 minutes later
Brief Answer:

Long term problems of Cremaffin Plus

Detailed Answer:

Hi,

I strongly advise to avoid CREMAFFIN PLUS for longer duration for my patients.

Do not take more than two weeks continously. It has Liquid paraffin which is a laxative and has addictive potential.

Second milk of magnesia causes dehydration leading to electrolyte abnormalities.

Please use it for short term while adapting to other lifestyle measures like early morning warm water 1litre, regular exercise for 20 minutes after taking water.

Increase fibre in the food that can act like Paraffin.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suma Parinam 24 hours later
Dear Dr. Thank you. What are other side effects (apart from possibility of addiction & dehydration) and their symptoms? Presupposing that I take steps to avoid addiction (take the medicine in a spaced manner) and also prevent dehydration (regular drinking of water & other fluids), I would like to be prepared for any other physical or physiological side effects by knowing the symptoms and being forewarned. Your help is much appreciated.
doctor
Answered by Dr. Suma Parinam 18 hours later
Brief Answer:

Spacing is Ok

Detailed Answer:

Hi,

If you can space it well there is no problem with addiction. However human psychology we tend to abuse medicines for the sake of short term benefits and that is norm.

If you are controlled, disciplined you need not worry.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suma Parinam 4 days later
Dear Dr.

Your rightly said: "It's been some time since I answered your question". I am indeed very disappointed that your Team did NOT give me PRIOR alert of the expiry deadline for asking the next follow-up question. I consider this as a deficiency in service for a pre-paid up consultation commitment given by your organisation.

Furthermore, in your latest reply, you have failed to answer my most important concern that I had raised in my follow-up query: i.e.

"What are other side effects (apart from possibility of addiction & dehydration) and their symptoms? Presupposing that I take steps to avoid addiction (take the medicine in a spaced manner) and also prevent dehydration (regular drinking of water & other fluids), I would like to be prepared for any other physical or physiological side effects by knowing the symptoms and being forewarned"

​In this second reply, you have only touched upon ONLY prevention of addiction​, which I had already said in my first response. Repeating my opinion in altered text doesn't serve my purpose to get an educated and professional opinion.

So, once again, I am not happy with the quality of reply and the service as a whole. You and your Team should give me value for money, which you have collected in advance on the premise of offering assured satisfaction in appropriate medical advice.

Hence, please answer my specific concerns in my follow-up query, highlighted herein. I look forward.
doctor
Answered by Dr. Suma Parinam 19 minutes later
Brief Answer:

Laxative Abuse

Detailed Answer:

Hi,

I felt I answered your question and I meant that it was a direct reply. I will try again.

What are other side effects (apart from the possibility of addiction & dehydration) and their symptoms?
-- NO OTHER SIDE EFFECTS OTHER THAN THE SUBSEQUENT COMPLICATIONS OF DEHYDRATION LIKE ELECTROLYTE IMBALANCE, CRAMPING, INCREASED THIRST, KIDNEY INJURY.

Presupposing that I take steps to avoid addiction (take the medicine in a spaced manner) and also prevent dehydration (regular drinking of water & other fluids), I would like to be prepared for any other physical or physiological side effects by knowing the symptoms and being forewarned.
-- IF YOU CORRECT DEHYDRATION AND MINERAL IMBALANCE WITH OTHER FLUIDS, YOU SHOULD NOT WORRY.
I ALSO SUGGEST IF YOU HAVE ANY SPECIFIC PREFORMED FEARS ABOUT ABUSE, YOU MAY ASK ME HERE.

Hope I have answered your query.

Take care

Regards,
Dr Suma Parinam, General & Family Physician
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on